How long did symptoms last after your DVT? - Anticoagulation UK

Anticoagulation UK

3,076 members1,146 posts

How long did symptoms last after your DVT?

Ghalan
Ghalan

Hello everyone. I just had a iliofemural DVT and was put on enoxaparin for 2 weeks followed by rivaroxaban twice a day. There are no doubts that after these 3 weeks my symptoms vastly improved but i still have trouble getting back to my daily activities as my leg starts to hurt and swell after walking a little bit more. There are no doubts that it is getting better but it seems like this is going to be a long recovery. Was wondering how long did it take you to fully return to normal activities after an episode of dvt.

6 Replies

Sorry can't help - mine was behind knee but never hurt (only swollen leg identified it). I was obviously luckier than you as I started new lifestyle as soon as came out of hospital (i.e exercise and dieting) with no ill effects

Mine was also behind the knee and my leg swelled, changed colour and was so painful. I’m on Apixaban twice daily and must wear compression tights for life. Even after nearly two years I still have leg pain especially in the evening. Slightly swollen too. I’m aware I need to walk every day at least 5000 steps to keep fitness up but I doubt I’ll ever be the same as before. Good luck.

Hi - I had an extensive DVT from groin to ankle which broke into multiple pulmonary embolisms and caused lung infarction. I then reclotted in August despite rivaroxaban.

I am now almost 15 weeks out and the leg pain is much better but tiredness and breathlessness/tachycardia are not. Did you have pulmonary embolisms? I think possibly they take a bit longer to heal. The leg still goes a bit of a funny colour now and then and I struggle to kneel as that makes it feel like the leg is going to pop! Similarly I can’t wear skinny jeans as the bulk of fabric seems to construct behind my knee and groin area and it feels horrible!

3 weeks is very early on. I would wait until you are around 3 months out to evaluate it - unless you are getting symptoms of a new DVT then obviously straight to A&E

Hope that helps

Ghalan
Ghalan in reply to Hottoclot

Hello there,

No PE. Symptoms got even better.Indeed, the leg still turns a bit red after walking, but a lot better than before.

Sorry to hear about your story. On what blood thinner are you now as i suppose they changed you from Rivaroxaban ( great blood thinner but in some group of patients it does not seem to be so efficient)

Hottoclot
Hottoclot in reply to Ghalan

Hi Ghalan. I have now been placed on warfarin for life - which I’m not overly thrilled about! But it’s keeping me alive so I’ll just have to live with it!

I’m sure in another few weeks your leg will be much improved again.

motorbike
motorbike in reply to Hottoclot

Hi . I exercise , but the DVT leg, always swells, and even after a year is still a different colour . Also sometimes when I breathe in it still hurts . My doctor, said they will not go away , however the Apixaban stops , well makes it harder to get more clots , but not 100 per cent . I feel like a ticking time bomb. Sometimes I think it’s better they do not tell you that .

You may also like...